Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 122, NWS Louisville, KY

June 15, 20104 counties in Kentucky; 6 counties in Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2010, 6:05 PM CDT for 4 counties in Kentucky; 6 counties in Indiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2010, 6:05 PM CDT (23:05 UTC)
Expired
Jun 15, 2010, 6:45 PM CDT
In force
40 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Crawford County, IN, Dubois County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Washington County, IN, Breckinridge County, KY, Hancock County, KY, Meade County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 51 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 4:47 PM CDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:11 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 15, 5:11 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EDT TUE JUN 15 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TODAY AND TONIGHT)...

MCS AND POSSIBLY A DEVELOPING MCV ARE TAKING SHAPE MAINLY OVER MO/IL
WITH THE LEADING EDGE OF CONVECTION OVER INDIANA.  WE/VE HAD A FEW
SMALL SHOWERS/T-STORMS OVER SOUTHERN INDIANA AND CENTRAL KY MAINLY
DRIVEN BY DAY TIME HEATING.  WE/LL CONTINUE TO SEE THIS POP UP
CONVECTION THROUGH THE AFTERNOON/EARLY EVENING HOURS AHEAD OF THE
MCS.  THEN THE MCS WILL MOVE EAST INTO INDIANA/KY LATER THIS
EVENING.  THE BEST CHANCE FOR STRONG TO SEVERE STORMS FROM THIS
SYSTEM WILL BE OVER SOUTHERN INDIANA AND NORTH CENTRAL KY FROM ABOUT
0Z TO 6Z.  THE MAIN THREATS WILL BE DAMAGING WINDS...VERY HEAVY
RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTNING.  THE SYSTEM WILL
DECLINE AFTER 6Z TO 12Z AS IT PUSHES THROUGH THE REST OF THE OUR
FORECAST AREA.  WE SHOULD SEE CONVECTION COME TO AN END SHORTLY
AFTER SUNRISE WED AS A COOL FRONT BEHIND THE MCS PUSHES THROUGH THE
REGION.  SOME ISLD-SCT WEAK CONVECTION WILL BE POSSIBLE WED
ESPECIALLY IN THE MORNING...BUT GENERALLY MOST LOCATIONS SHOULD
REMAIN DRY WED.

AS FOR TEMPS...WE/LL STAY MOSTLY IN THE LOW 70S FOR LOWS TONIGHT.
AFTER THE FRONT MOVES THROUGH EARLY WED...WE/LL SEE SOMEWHAT OF A
BRIEF BREAK IN THE HOT MUGGY WEATHER EXPERIENCED OVER THE LAST
SEVERAL DAYS.  HIGH TEMPS WILL BE A TAD COOLER IN THE UPPER 80S TO
AROUND 90.  WITH HEAT INDICES ONLY IN THE LOW TO MID 90S.

.LONG TERM (MONDAY - SUNDAY)...

IN THE WAKE OF THE COLD FRONT MOVING THROUGH THE AREA WEDNESDAY
SURFACE HIGH PRESSURE WILL BUILD IN FROM THE NORTH. ALOFT A 500 MB
RIDGE WILL DEVELOP ACROSS THE SOUTHEAST AND PERSIST THROUGH MUCH OF
THE LONG TERM. WE WILL SEE A BRIEF RESPITE FROM THE VERY HOT AND
MUGGY TEMPERATURES WEDNESDAY NIGHT AND THURSDAY WITH DEWPOINTS
DROPPING INTO THE LOWER TO MID 60S. LOW TEMPS WILL DROP INTO THIS
RANGE AS WELL. HIGH TEMPS WILL DROP A FEW DEGREES...THOUGH THEY WILL
REMAIN SOME 5 DEGREES ABOVE NORMAL ON THURSDAY. WINDS WILL SHIFT TO
THE SOUTH AGAIN BY FRIDAY RAISING TEMPS BACK UP INTO THE LOWER 90S.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT LOOK TO REMAIN DRY. AS THE
SURFACE HIGH MOVES EAST ON FRIDAY A FEW THUNDERSTORMS MAY BE
POSSIBLE. HOWEVER MOST OF THE ACTIVITY SHOULD REMAIN WEST OF THE
REGION SO WILL HOLD OFF ON INSERTING POPS FOR FRIDAY AT THIS TIME.

FOR THE WEEKEND THROUGH THE BEGINNING OF NEXT WEEK...A WEAK FRONT WILL
DROP TOWARDS AND WASH OUT ACROSS THE REGION. WHERE THIS BOUNDARY
ENDS UP WILL DETERMINE WHERE THUNDERSTORMS WILL DEVELOP. FOR NOW
WILL KEEP SLIGHT CHANCE POPS FOR THE DAYTIME HOURS THROUGH MOST OF
THE EXTENDED PERIOD. WITH THE RIDGE ALOFT AND MAINLY SOUTHERLY WINDS
AT THE SURFACE TEMPERATURES WILL REMAIN VERY WARM THROUGH THE
WEEKEND AND THE BEGINNING OF NEXT WEEK. HIGHS WILL BE IN THE LOW TO
MID 90S WITH A HEAT INDEX OF NEAR 100 EACH DAY. LOWS WILL BE IN THE
LOWER 70S.

&&

.AVIATION (00Z TAF ISSUANCE)...

ATTEMPTED TO TIME THE LINE OF STORMS IN THE WABASH AND LOWER OHIO
VALLEYS INTO SDF AND LEX THIS EVENING. KEPT THE STORMS NORTH OF BWG
FOR NOW...MAY HAVE TO CHANGE THAT DEPENDING ON WHAT RADAR TRENDS
SHOW. REST OF THE FORECAST LEFT GENERALLY UNCHANGED.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AML
LONG TERM.........EES
AVIATION..........13
Hazardous weather outlook, Jun 15, 5:01 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT TUE JUN 15 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
601 PM EDT TUE JUN 15 2010 /501 PM CDT TUE JUN 15 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
THROUGH THE EVENING HOURS.  STRONG TO SEVERE STORMS ARE POSSIBLE
MAINLY OVER SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS EVENING
BETWEEN 8 PM EDT AND 2 AM EDT OR 7 PM CDT AND 1 AM CDT.  THE MAIN
THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...VERY HEAVY
RAINFALL...AND INTENSE CLOUD TO GROUND LIGHTING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS SATURDAY THROUGH MONDAY. IN ADDITION...SOUTHERLY
WINDS WILL USHER IN A RETURN TO HIGHER HUMIDITY WITH HEAT INDICES
TOPPING OUT NEAR 100 THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS...HEAVY RAIN OR
FLOODING...AND ANY HAIL TONIGHT TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

AML/EES/13

In the hours before

Special weather statement, Jun 15, 5:16 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
616 PM EDT TUE JUN 15 2010

INZ083-152315-
DUBOIS-
616 PM EDT TUE JUN 15 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND DAMAGING WINDS MOVING IN TO SOUTHERN INDIANA...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE FROM 17 MILES NORTH OF WASHINGTON
TO 29 MILES WEST OF LIVERMORE...MOVING EAST AT 30 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ARE EXPECTED WITH THESE STORMS.

THROUGH 815 PM THESE STORMS WILL IMPACT...
   DUBOIS COUNTY...

THESE STORMS WILL ALSO IMPACT THE REST OF SOUTHERN INDIANA THROUGH
THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3851 8707 3852 8700 3850 8695
      3850 8689 3853 8685 3853 8680 3820 8689
      3820 8708 3821 8708 3832 8709
TIME...MOT...LOC 2214Z 260DEG 27KT 3890 8724 3762 8762

13
Local storm report, Jun 15, 5:57 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     IRELAND                 38.42N  87.00W
06/15/2010                   DUBOIS             IN   TRAINED SPOTTER

            TILES BLOWN OFF ROOF OF RESIDENCE.

&&

EVENT NUMBER LMK1000359

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:45 PM CDTSpecial Weather StatementLMKBullitt, Jefferson, Meade45 min
Jun 14, 9:33 PM CDTSpecial Weather StatementLMKBullitt, Nelson, Shelby, Spencer42 min
Jun 14, 10:22 PM CDTSpecial Weather StatementLMKMarion, Taylor38 min
Jun 14, 11:07 PM CDTSpecial Weather StatementLMKBoyle23 min
Jun 15, 6:43 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio32 min
Jun 15, 6:46 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade44 min
Jun 14, 7:08 PM CDTSevere Thunderstorm WarningLMKOrange37 min
Jun 14, 7:33 PM CDTSpecial Weather StatementLMKWashington42 min
Jun 14, 7:36 PM CDTSpecial Weather StatementLMKPerry24 min
Jun 14, 7:59 PM CDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry46 min
Jun 15, 5:16 PM CDTSpecial Weather StatementLMKDubois59 min
Jun 15, 5:29 PM CDTSevere Thunderstorm WarningLMKDubois, Orange46 min
Jun 15, 5:39 PM CDTTornado WarningLMKJefferson51 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Severe Thunderstorm Warnings in Kentucky, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.